How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18461
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Have bleed since the 6/10/14 and am still having a show of

Resolved Question:

Have bleed since the 6/10/14 and am still having a show of bleed on toilet paper after going to the toilet to pass urine have dull ache in lower back and what feels like my ovaries.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.
It will help if you could provide some further information.
Are you having any other symptoms with this, such as fever?
Have your periods and your menstrual cycles been normal to this point?
Customer: replied 2 years ago.
No have had painful heavy periods for many years until had mirena coil fitted. had new coil fitted back in May of this year. initially after operation felt much better cessation of painful land heavy periods and had much more energy as they also removed a benign polyp and fibrous tissue at same time however period have still been some what erratic back in August had blood in my urine it was the colour of cherryade and a sample was taken for analysis and was put on antibiotics and cleared up within 36 hrs. But have now been bleeding since 6/10/14 and have dull ache in left side lower abdomen a and lower left back .
Expert:  Dr. D. Love replied 2 years ago.
Thank you for the additional information.

There are many possible causes of a heavier or longer period than usual.

The most common are a hormonal imbalance, and most of these are common fluctuations in hormone levels that occur in many women of a certain age, both when periods first start and approaching when periods will end. The fact that you were having heavy painful periods for years suggest that you were having this to some extent before the placement of the Mirena. However, the hormonal component of the Mirena will usually help prevent heavier periods from a hormone imbalance.

There are other possibilities to consider. The most worrisome cause of bleeding would be an infection. It would be more worrisome for infection if there are systemic symptoms of infection present, such as a fever, or if there was more significant pain or tenderness. It is also possible that a heavy period could be due to abnormal growth of the lining of the uterus, such as hyperplasia or a polyp, such as you had previously, although the Mirena will usually also help this. The bleeding could be related to a problem of the muscle layer of the uterus, such as a fibroid or growth of the lining of the uterus into the muscle layer, called adenomyosis.

Statistically, it is still more likely to be due to a hormonal imbalance, despite the presence of the Mirena, but ultimately, it would require a proper evaluation to determine the exact cause.

If I can provide any further information, please let me know.
Dr. D. Love and 3 other Medical Specialists are ready to help you